Alert archive / Texas / Blizzard Warnings in 2009
Blizzard Warning 1, NWS San Angelo, TX
NWS San Angelo, TX issued this blizzard warning at Dec 24, 2009, 10:22 AM CST for 5 counties in Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 10:22 AM CST (16:22 UTC)
- Expired
- Dec 24, 2009, 3:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 40 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KSJT 241622 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1022 AM CST THU DEC 24 2009 TXZ098-099-113-114-128-242100- /O.CAN.KSJT.WS.W.0002.000000T0000Z-091224T2100Z/ /O.NEW.KSJT.BZ.W.0001.091224T1622Z-091224T2100Z/ HASKELL-THROCKMORTON-JONES-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...CLYDE...BAIRD...CROSS PLAINS 1022 AM CST THU DEC 24 2009 ...BLIZZARD WARNING IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A BLIZZARD WARNING...WHICH IS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELLED. MODERATE TO HEAVY SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON. WIND GUSTS BETWEEN 40 AND 50 MPH WILL RESULT IN BLIZZARD CONDITIONS WITH BLOWING AND DRIFTING OF SNOW AND VISIBILITIES NEAR ZERO AT TIMES. ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ049-054-127-242100- /O.CON.KSJT.WS.W.0002.000000T0000Z-091224T2100Z/ FISHER-NOLAN-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...ABILENE 1022 AM CST THU DEC 24 2009 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE LIKELY IN THE BIG COUNTRY TODAY. NORTHWEST WINDS OF 25 TO 35 MPH MAY CAUSE BLOWING AND DRIFTING OF SNOW AND COULD REDUCE VISIBILITIES FOR TRAVELERS. THE HEAVIEST SNOW WILL BE DURING THE MORNING HOURS...WITH SNOW TAPERING OFF IN THE EARLY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ TXZ064>066-139-140-242100- /O.CON.KSJT.WW.Y.0007.000000T0000Z-091224T2100Z/ STERLING-COKE-RUNNELS-COLEMAN-BROWN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...COLEMAN...BROWNWOOD 1022 AM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE IN THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND THIS MORNING. SNOWFALL WILL TAPER OFF IN THE LATE MORNING...WITH A LIGHT FLURRIES POSSIBLE IN COLEMAN AND BROWN COUNTIES IN THE EARLY AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WILL ACCOMPANY THE SNOW...WHICH COULD CAUSE SOME BLOWING AND DRIFTING OF SNOW AND REDUCED VISIBILITIES FOR TRAVELERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
2 follow-up statements
000 WWUS44 KSJT 241957 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 157 PM CST THU DEC 24 2009 TXZ098-113-242100- /O.CAN.KSJT.BZ.W.0001.000000T0000Z-091224T2100Z/ HASKELL-JONES- INCLUDING THE CITIES OF...HASKELL...STAMFORD...ANSON...HAMLIN 157 PM CST THU DEC 24 2009 ...BLIZZARD WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE BLIZZARD WARNING. SNOW IS RAPIDLY ENDING FROM WEST TO EAST EARLY THIS AFTERNOON. ALTHOUGH GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE SOME BLOWING SNOW ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON HOURS...THE THREAT FOR BLIZZARD CONDITIONS HAS ENDED. $$ TXZ049-054-127-242100- /O.CAN.KSJT.WS.W.0002.000000T0000Z-091224T2100Z/ FISHER-NOLAN-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...ABILENE 157 PM CST THU DEC 24 2009 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WINTER STORM WARNING. SNOW IS RAPIDLY ENDING FROM WEST TO EAST EARLY THIS AFTERNOON. ALTHOUGH GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE SOME BLOWING SNOW ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON HOURS...THE THREAT FOR ADDITIONAL ACCUMULATING SNOWFALL HAS ENDED. $$ TXZ064>066-139-242100- /O.CAN.KSJT.WW.Y.0007.000000T0000Z-091224T2100Z/ STERLING-COKE-RUNNELS-COLEMAN- INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE... BALLINGER...WINTERS...COLEMAN 157 PM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW IS RAPIDLY ENDING FROM WEST TO EAST EARLY THIS AFTERNOON. ALTHOUGH GUSTY NORTHWEST WINDS WILL CONTINUE TO PRODUCE SOME BLOWING SNOW ACROSS THE AREA THROUGH THE REMAINDER OF THE AFTERNOON HOURS...THE THREAT FOR ACCUMULATING SNOWFALL HAS ENDED. $$ TXZ099-114-128-242100- /O.CON.KSJT.BZ.W.0001.000000T0000Z-091224T2100Z/ THROCKMORTON-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...THROCKMORTON...WOODSON...ALBANY... CLYDE...BAIRD...CROSS PLAINS 157 PM CST THU DEC 24 2009 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. LIGHT TO MODERATE SNOW AND BLOWING SNOW WILL CONTINUE ACROSS THE AREA THROUGH MID AFTERNOON. STRONG NORTHWEST WINDS WITH GUSTS BETWEEN 35 AND 45 MPH WILL RESULT IN BLIZZARD CONDITIONS FOR AN ADDITIONAL HOUR BEFORE THE SNOW ENDS ACROSS THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET STRANDED...STAY WITH YOUR VEHICLE. && $$ TXZ140-242100- /O.CON.KSJT.WW.Y.0007.000000T0000Z-091224T2100Z/ BROWN- INCLUDING THE CITY OF...BROWNWOOD 157 PM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. SNOW WILL CONTINUE ACROSS THE AREA FOR ANOTHER HOUR OR SO BEFORE ENDING. LITTLE ADDITIONAL SNOWFALL IS EXPECTED BUT GUSTY NORTWHEST WINDS WILL RESULT IN BLOWING AND DRIFTING SNOW WITH VISIBILITIES REDUCED TO 1 MILE OR LESS AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
000 WWUS44 KSJT 242126 WSWSJT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 326 PM CST THU DEC 24 2009 TXZ099-114-128-242230- /O.EXP.KSJT.BZ.W.0001.000000T0000Z-091224T2100Z/ THROCKMORTON-SHACKELFORD-CALLAHAN- INCLUDING THE CITIES OF...THROCKMORTON...WOODSON...ALBANY... CLYDE...BAIRD...CROSS PLAINS 326 PM CST THU DEC 24 2009 ...BLIZZARD WARNING HAS EXPIRED... SNOW IS RAPIDLY DIMINISHING ACROSS THE AREA AND THE THREAT FOR BLIZZARD CONDITIONS HAS ENDED. GUSTY NORTHWEST WINDS WILL CONTINUE TO RESULT IN BLOWING AND DRIFTING OF SNOW FOR SEVERAL MORE HOURS BEFORE WINDS FINALLY BEGIN TO SUBSIDE. $$ TXZ140-242230- /O.EXP.KSJT.WW.Y.0007.000000T0000Z-091224T2100Z/ BROWN- INCLUDING THE CITY OF...BROWNWOOD 326 PM CST THU DEC 24 2009 ...WINTER WEATHER ADVISORY HAS EXPIRED... SNOW IS RAPIDLY DIMINISHING ACROSS THE AREA AND THE THREAT FOR ADDITIONAL SNOW ACCUMULATION HAS ENDED. GUSTY NORTHWEST WINDS WILL CONTINUE TO RESULT IN BLOWING AND DRIFTING OF SNOW FOR SEVERAL MORE HOURS BEFORE WINDS FINALLY BEGIN TO SUBSIDE. $$
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this blizzard warning went out at Dec 24, 5:16 AM CST, 5 hours 6 minutes earlier.
Area forecast discussion, Dec 24, 5:16 AM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 516 AM CST THU DEC 24 2009 .DISCUSSION... /SEE BELOW FOR 12Z AVIATION DISCUSSION/ && .AVIATION... SNOW BAND MOVING THROUGH THE BIG COUNTRY. KABI WILL BE MOST AFFECTED WITH IFR CIGS/VISIBILITIES. VISIBILITIES SHOULD IMPROVE LATE MORNING AS HEAVIEST SNOW PASSES EAST. ACCUMULATIONS OF SNOW ACCUMULATIONS ON RUNWAY MAY AFFECT OPERATIONS...THOUGH DIFFICULT TO KNOW HOW MUCH WILL MELT DUE TO WARM GROUND TEMPERATURES. ACCUMULATIONS ON GRASSY AREAS MAY REACH 6 INCHES. BLOWING SNOW WITH NW WIND GUSTS TO 35 MPH MID MORNING INTO MID AFTERNOON WILL ALSO AFFECT OPERATIONS. FARTHER SOUTH...KSJT AND KBDD MAY BE TEMPORARILY AFFECTED WITH LIGHT SNOW THROUGH 16Z. VISIBILITIES LIKELY TO REMAIN 5SM OR ABOVE...BUT MAY SEE CIGS TEMPORARILY FALL INTO IFR CATEGORY. FARTHER SOUTH ALONG I-10 MAY SEE MVFR CIGS TEMPORARILY THIS MORNING AT KSOA AND KJCT. ALL STATIONS WILL SEE STRONG NW WINDS MID/LATE MORNING AS STRONG COLD PUSHES THROUGH. WINDS WILL FALL EARLY THIS EVENING. && .PREV DISCUSSION... /ISSUED 409 AM CST THU DEC 24 2009/ SHORT TERM... UPPER LOW NEAR BIG SPRING AT 3 AM...MOVING SE. LARGE BAND OF SNOW ASSOCIATED WITH THE UPPER LOW HAD ALREADY MOVED INTO SWEETWATER...AND EXTENDED TO WEST OF LUBBOCK. RUC..NAM...AND GFS ALL BRING CENTER OF UPPER LOW DOWN TO SAN ANGELO AROUND 6 AM...THEN LIFT IT NE TO DALLAS AT NOON. HEAVIEST SNOW AMOUNTS WILL BE NORTH OF THE UPPER LOW. HEAVY SNOW WARNING IS IN EFFECT FOR THE BIG COUNTRY COUNTIES...WITH WINTER WEATHER ADVISORY...JUST SOUTH FROM STERLING CITY TO BALLINGER TO BROWNWOOD. WITH MODELS SHOWING VERY GOOD CONSENSUS AND SNOW AREA WITH DEFORMATION ZONE FAIRLY EXTENSIVE...CONFIDENCE HIGH ON GETTING 4 INCHES ACROSS THE BIG COUNTRY THIS MORNING. SOME AREAS MAY SEE 6 TO 8 INCHES IN HEAVIER BANDS. DRIFTING AND BLOWING SNOW LIKELY WITH NORTHWEST TO NORTH WINDS OF 25 TO 35...GUSTS TO 40 MPH. THESE WINDS PICK UP MID/LATE MORNING...AND WILL DIMINISH TOWARD SUNSET. HEAVIEST SNOW WILL BE THROUGH NOON...MAY SEE SOME LINGERING SNOW SHOWERS IN THE AFTERNOON IN THE EASTERN BIG COUNTRY...SO KEEPING THE EXPIRATION OF THE WARNING AT 3 PM. TONIGHT/S TEMPERATURES DEPENDENT ON HOW QUICKLY WINDS DROP OFF. WENT CLOSER TO LOWER MET GUIDANCE NUMBERS...BUT MAY BE A COUPLE DEGREES TOO COLD IF WINDS STAY UP. LONG TERM... FOR CHRISTMAS DAY...WE WILL STILL BE UNDER THE INFLUENCE OF BROAD CYCLONIC FLOW ALOFT. ALTHOUGH SKIES SHOULD BE PARTLY CLOUDY TO MOSTLY CLEAR...850MB TEMPERATURES WILL STILL BE QUITE COOL... KEEPING HIGH TEMPS COOL AS WELL. AS THE UPPER LEVEL CYCLONE DEEPENS IN THE MIDWEST/GREAT LAKES REGION THROUGH SATURDAY...WE WILL BE DRY...BUT COOLER THAN NORMAL. LOW DEWPOINT TEMPERATURES THROUGH THE WEEKEND WILL ALSO ALLOW FOR DECENT DIURNAL SWINGS IN TEMPERATURES FROM THE 20S FOR LOWS INTO THE 40S FOR HIGHS. BY EARLY NEXT WEEK...WEAK RIDGING WILL ALLOW TEMPERATURES TO CREEP BACK UP TO NEAR NORMAL VALUES. BEHIND THE RIDGING...ANOTHER CLOSED LOW IS EXPECTED TO APPROACH WEST TEXAS FROM SOUTHERN CA/BAJA PENINSULA AREA. GFS/ECMWF ARE IN FAIRLY GOOD AGREEMENT WITH THIS SOLUTION...AND ALSO IN MUCH OF TEXAS HAVING AT LEAST A SLIGHT CHANCE OF PRECIP MONDAY NIGHT INTO TUESDAY NIGHT. HAVE EXPANDED OUR SLIGHT CHANCE POPS TO COVER MOST OF THE AREA TUESDAY...WITH CHANCE POPS IN EASTERN AREAS WHERE DEEPER MOISTURE WILL RESIDE. WITH THE UPPER LEVEL SYSTEM/S CURRENT TRACK OVER THE AREA...WINTRY MIX WILL AGAIN BE POSSIBLE...SO HAVE A WINTRY MIX IN THE FORECAST AS WELL. WITH THE POTENTIAL FOR CLOUD COVER/PRECIP AND SOME WEAK CAA...HAVE UNDERCUT GUIDANCE TEMPS FOR TUESDAY AS WELL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 32 18 41 24 47 / 90 0 0 0 0 SAN ANGELO 39 23 47 22 48 / 60 0 0 0 0 JUNCTION 44 25 53 22 55 / 10 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...NOLAN... SHACKELFORD...TAYLOR...THROCKMORTON. WINTER WEATHER ADVISORY UNTIL 3 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: BROWN...COKE...COLEMAN...RUNNELS...STERLING. && 04/99/04
Hazardous weather outlook, Dec 24, 5:25 AM CST, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 525 AM CST THU DEC 24 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251130- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 525 AM CST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT WINTER STORM WARNINGS ARE IN EFFECT FOR THE BIG COUNTY THROUGH 3 PM. HEAVY SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE LIKELY TODAY...WITH MOST OF THE ACCUMULATIONS DURING THE MORNING HOURS. STRONG NORTHWEST WINDS OF 25 TO 35 MPH IN DRIFTING SNOW WILL LOWER VISIBILITIES AND BRING WIND CHILLS IN THE TEENS AND 20S. LIGHTER ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE FARTHER SOUTH IN THE NORTHERN CONCHO VALLEY AND NORTHERN HEARTLAND...WHERE WINTER WEATHER ADVISORIES ARE IN EFFECT. NORTHWEST WINDS HERE WILL ALSO INCREASE INTO THE 25 TO 35 MPH RANGE BY MID AND LATE MORNING...WITH WIND CHILLS IN THE 20S. THE WINDS WILL DECREASE LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:16 PM CST | Winter Storm Warning | SJT | Callahan, Fisher, Haskell, Jones, Nolan, Shackelford and 2 more | 17 hr |
| Dec 23, 9:16 PM CST | Winter Weather Advisory | SJT | Brown, Coke, Coleman, Runnels, Sterling | 18 hr |
Nearby
Blizzard Warnings in Texas, 2009Every blizzard warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.